Magnesium Hydroxide/Sodium Polystyrene Sulfonate Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, they may change your blood chemistry.
What might happen:
You may experience a disturbance in the acid balance in your blood. This may lead to convulsions.
What you should do about this interaction:
Ask your healthcare professionals (e.g. doctor or pharmacist) before taking these drugs together.If you experience breathing difficulty, chest pain, slow or irregular heartbeat, confusion, muscle weakness, or numbness and tingling of the hands and feet, contact your doctor. Your doctor may stop your antacid or change you to a different medicine. This interaction may be worse if you have kidney disease.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
Free RX Coupon
Save up to 80% on your prescriptions.
Save up to 80% on your prescription with WebMDRx
You Might Also Like
Have you ever purchased PHILLIPS' Milk of Magnesia?
This survey is being conducted by the WebMD marketing sciences department.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.